MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV SCLERAL BUCKLING PRODUCTS: STYLE 506, 3.0MM X 5.0MM OVAL SPONGE

DUTCH OPTHALMIC RESEARCH CENTER BV SCLERAL BUCKLING PRODUCTS: STYLE 506, 3.0MM X 5.0MM OVAL SPONGE
Catalog Number 92-50-5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraocular Infection (1933)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history lot review: there was nothing relative to this complaint.This lot met both sterility and bacterial endotoxin test reports.Results pass requirements.
 
Event or Problem Description
A user facility has verbally reported the following incident.The patient had a scleral buckle implant on (b)(6) 2017 for retinal detachment.The patient came back (the date that was reported was unknown) and reported sponge irritation.Infection was suspected.The patient was prescribed antibiotics.The implant remains in place and the event has resolved.There are no samples.

Brand Name
SCLERAL BUCKLING PRODUCTS: STYLE 506, 3.0MM X 5.0MM OVAL SPONGE
Common Device Name
SCLERAL BUCKLING PRODUCTS: STYLE 506, 3.0MM X 5.0MM OVAL SPONGE
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7588948
Report Number1222074-2018-00176
Device Sequence Number2222284
Product Code HQX
UDI-Device Identifier08717872014630
UDI-Public08717872014630
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2021
Device Catalogue Number92-50-5
Device Lot Number1911179
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2018
Initial Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR